Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 135, NWS Little Rock, AR

September 2, 2008Garland County, Montgomery County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 2, 2008, 5:05 PM CDT for Garland County, Montgomery County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2008, 5:05 PM CDT (22:05 UTC)
Expired
Sep 2, 2008, 8:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Garland County, AR, Montgomery County, AR

The radar

The Little Rock radar (KLZK), 109 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:47 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 2, 2:47 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
247 PM CDT TUE SEP 2 2008

.DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE HEAVY RAIN THREAT WITH
FLOODING POTENTIAL. A BIT LOWER THREAT OF WINDS...MAINLY AT LAKE
WIND ADVISORY LEVELS. AN ISOLATED TORNADO THREAT WITH STORMS
ROTATING IN THE SPIRAL BANDS.

GUSTAV CURRENTLY JUST NORTH OF KSHV...WITH ROTATING CONVECTION
BANDS MOVING OVER AR. MAIN THREAT HAS BEEN RAIN...WITH OVERALL
AMOUNTS COMING IN AROUND HALF TO ONE INCH...WHILE ISOLATED AMOUNTS
OF 1 TO 2 INCHES. INFLUX OF MOISTURE BACK TO THE GULF OF MEX
CONTINUES...AND RAIN PERIOD WILL BE TODAY THROUGH THURSDAY. THE
TIME PERIOD OF THE RAIN WILL HELP LOWER THE THREAT OF MAJOR
FLOODING...BUT IF GUSTAV SLOWS...HIGHER RAIN AMOUNTS MAY BE SEEN.
SEVERE WEATHER THREAT HAS HELD OVER SE MS...WITH GREATER DYNAMICS
AND INSTABILITY. CLOUD COVER AND STRATIFORM RAIN SHOULD HOLD
POTENTIAL LOWER...HOWEVER...STARTING TO SEE SOME DEVELOPMENT ALONG
THE NORTHERN SPIRAL BAND OVER NORTHERN AR.

LAKE WIND ADV AND FLASH FLOOD WATCHES WERE UPDATED EARLIER TO FINE
TUNE WORDING...AREAS...AND TIMING.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
WIND AND RAIN MAIN CONCERN NEXT 48 HRS. GFS LOOKS TO HAVE THE BEST
TRENDS ON GUSTAV...AS IT MOVES IT NORTH TO OVER THE ARKLATEX..THEN N
TO NE INTO WEDNESDAY ALONG THE OK/AR STATE LINE. THURSDAY THE GFS
MOVES IT N TO NE OVER AR. NAM APPEARS TO HAVE THE SYSTEM TOO FAR
WEST. ALSO ON WEDNESDAY...THE UPPER TROUGH APPROACHES...A THE
SURFACE COLD FRONT SAGS SOUTH TO MO. THE HEAVIEST RAIN WOULD WRAP
AROUND THE CIRCULATION CENTER...AND SPREAD INTO WEST AND CENTRAL
AR THROUGH THE PERIOD. HAVE KEPT RAIN AMOUNTS FROM 3 TO 6 INCHES
OVER MOST SPOTS...WITH ISOLATED 6 TO 8 INCHES. THE FRONT TO THE
NORTHWEST WILL HAVE SOME IMPACT ON MOVEMENT BUT SOME UNCERTAINTY
DOES EXIST IF IT WILL HOLD IT BACK OR THE UPPER TROUGH WILL PICK
IT UP. IF IT SLOWS...OF COURSE ADDITIONAL RAIN WOULD FALL OVER
AR...ESPECIALLY OVER NORTH TO NORTHEAST AREAS. WILL KEEP RAIN
CHANCES HIGH TONIGHT THROUGH WEDNESDAY NIGHT...THEN GRADUALLY MOVE
THE HIGHEST AREAS TO THE NORTH THURSDAY. TEMPS WILL BE COOLER THAN
NORMAL DUE TO CLOUDS AND RAIN.

&&

.LONG TERM...FRIDAY THROUGH TUESDAY
A LONG WAVE TROF WILL LINGER OVER THE CENTRAL SECTION OF THE
COUNTRY FOR FRIDAY...THEN THE FLOW WILL BECOME MORE WESTERLY
THROUGH TUESDAY MORNING. NEXT ANOTHER WEAK TROF ATTEMPTS TO MOVE
INTO THE AREA. THIS WILL KEEP THE SURFACE PATTERN WITH SMALL POPS
FOR THE FIRST 24 HOURS. THERE WILL BE A BREAK IN THE RAIN CHANCES
UNTIL MONDAY MORNING WHEN A COLD FRONT DROPS SOUTH AND DRIFTS
SLOWLY THROUGH THE FORECAST AREA...REQUIRING 20 TO 30 PERCENT
POPS. TEMPERATURES WILL RUN NEAR NORMAL OR SLIGHTLY ABOVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     71  78  70  81 /  80  90  90  80
CAMDEN AR         74  78  71  82 / 100 100  80  60
HARRISON AR       69  73  69  78 /  80 100 100  80
HOT SPRINGS AR    73  78  71  83 / 100 100 100  70
LITTLE ROCK   AR  73  78  71  83 / 100 100 100  70
MONTICELLO AR     74  80  71  83 / 100 100  80  60
MOUNT IDA AR      72  77  71  82 / 100 100 100  60
MOUNTAIN HOME AR  69  77  69  79 /  80  90 100  80
NEWPORT AR        72  80  70  82 /  80  90  80  70
PINE BLUFF AR     74  79  71  84 / 100 100  90  70
RUSSELLVILLE AR   73  76  70  82 / 100 100 100  70
SEARCY AR         72  78  70  82 /  90  90  90  70
STUTTGART AR      73  79  71  83 / 100  90  80  70
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-
LINCOLN-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-
PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-STONE-
VAN BUREN-WHITE-WOODRUFF-YELL.

FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-
LINCOLN-LOGAN-LONOKE-MARION-MONTGOMERY-NEWTON-OUACHITA-PERRY-
PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-STONE-VAN
BUREN-WHITE-YELL.

&&

SHORT TERM...59 / LONG TERM...32
Hazardous weather outlook, Sep 2, 5:00 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE SEP 2 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE SEP 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF HURRICANE GUSTAV WILL CONTINUE TO AFFECT THE AREA
TODAY...AND FOR THE NEXT SEVERAL DAYS.

VERY HEAVY RAINFALL IS EXPECTED TODAY AND TONIGHT OVER WESTERN AND
SOUTHERN ARKANSAS. THIS INCLUDES AREAS SOUTH OF A WALDRON...TO HOT
SPRINGS...TO MONTICELLO LINE. RAINFALL AMOUNTS WILL AVERAGE TWO TO
FOUR INCHES ACROSS THIS AREA...WITH LOCALLY HEAVIER AMOUNTS. A FLASH
FLOOD WATCH IS IN EFFECT FOR THIS AREA.

ALSO...SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM...AS THERE
WILL BE TURNING OF WINDS WITH HEIGHT. AREAS SOUTH OF A FORT SMITH TO
SEARCY LINE ARE UNDER A SLIGHT RISK OF SEVERE WEATHER...WITH
DAMAGING WINDS AND ISOLATED TORNADOES BEING THE PRIMARY CONCERNS.

WITH THE INTENSE LOW PRESSURE TO THE SOUTH OF THE STATE...WINDS WILL
BE GUSTY TODAY OVER THE SOUTHWEST HALF OF THE STATE. AS SUCH...A
LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAINFALL WILL CONTINUE ACROSS THE STATE INTO WEDNESDAY...AS
THE AREA OF RAINFALL MOVES TO THE NORTH AND EAST. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR WEDNESDAY AND WEDNESDAY NIGHT FOR MUCH OF
THE STATE...INCLUDING AREAS WEST OF A LINE FROM MOUNTAIN HOME TO
STUTTGART. AVERAGE RAINFALL AMOUNTS ACROSS THE CENTRAL AND WESTERN
AREAS WILL BE TWO TO FIVE INCHES...WITH LOCALLY HEAVIER AMOUNTS.

PORTIONS OF WESTERN AND SOUTHWEST ARKANSAS COULD RECEIVE MORE THAN
EIGHT INCHES OF RAIN WITH THIS SYSTEM. RIVERS...SMALL STREAMS...AND
LOW WATER CROSSINGS ACROSS THIS AREA COULD SEE RAPID RISES DUE TO
THE EXCESSIVE RAINFALL.

SEVERE WEATHER WILL BE POSSIBLE AGAIN ON WEDNESDAY...AS THE STATE
WILL REMAIN ON THE EASTERN SIDE OF THE TROPICAL SYSTEM. DAMAGING
WINDS AND ISOLATED TORNADOES WILL ONCE AGAIN BE THE SEVERE WEATHER
CONCERNS.

A COLD FRONT WILL APPROACH THE STATE FROM THE NORTH WEDNESDAY NIGHT
INTO THURSDAY. THIS WILL EVENTUALLY MOVE THE REMNANTS OF GUSTAV AWAY
FROM ARKANSAS. HOWEVER...IT WILL ALSO ALLOW FOR MORE SHOWER AND
THUNDERSTORM DEVELOPMENT WITH THE TROPICAL MOISTURE...AND MAY
PROLONG THE EXCESSIVE RAINFALL OVER THE STATE THROUGH THURSDAY.

IT IS RECOMMENDED THAT RESIDENTS AND EMERGENCY MANAGERS MONITOR THE
LATEST FORECASTS...INCLUDING WATCHES AND WARNINGS...FROM YOUR
NATIONAL WEATHER SERVICE REGARDING THIS FLOODING AND SEVERE WEATHER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY...WEDNESDAY AND THURSDAY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

58

In the hours before

Special weather statement, Sep 2, 3:24 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 PM CDT TUE SEP 2 2008

ARZ016-021>025-030>034-037>047-052>057-062>069-030300-
ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-
JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-
PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-VAN BUREN-WHITE-
WOODRUFF-YELL-
324 PM CDT TUE SEP 2 2008

...GUSTY WINDS CAUSING SOME TREES TO FALL...

NOW THAT THE GROUND IS SATURATED IN MOST OF THE SOUTHERN TWO THIRDS
OF ARKANSAS...THE WINDS ASSOCIATED WITH THE REMAINS OF GUSTAV ARE
BRINGING SOME TREES DOWN.

MAXIMUM WIND GUSTS HAVE GENERALLY BEEN IN THE 30 TO 35 MPH RANGE...
AND THERE HAVE BEEN A FEW GUSTS TO AROUND 40 MPH. EVEN SO...WITH
THE SOGGY GROUND...TREES ARE BEING BROUGHT DOWN IN SOME AREAS.

THE SHERIFFS OFFICE IN DREW COUNTY REPORTED THAT MANY TREES HAVE
BEEN FELLED.

C AND L ELECTRIC COOPERATIVE HAS REPORTED PROBLEMS WITH TREES
BRINGING DOWN POWER LINES IN THEIR SERVICE AREA...WHICH INCLUDES
PARTS OF GRANT...CLEVELAND...LINCOLN...DESHA...DREW AND BRADLEY
COUNTIES.

AGAIN...THESE WINDS ARE BEING CAUSED BY WINDS ASSOCIATED WITH THE
REMNANTS OF GUSTAV...NOT THUNDERSTORMS.

WINDY CONDITIONS WILL CONTINUE THROUGHOUT TONIGHT...SO MORE FALLEN
TREES AND POWER OUTAGES CAN BE EXPECTED.

MOTORISTS SHOULD BE ON THE ALERT FOR LIMBS AND TREES ON SOME
ROADWAYS.

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 3:39 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Fulton, Izard, Marion, Stone66 min
Sep 2, 5:33 PM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Desha, Drew, Ouachita3 hr
Sep 2, 6:22 PM CDTWind AdvisoryLZKArkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more25 hr
Sep 2, 6:35 PM CDTTornado WarningLZKIndependence, Izard, Stone40 min

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.